Burning sensation in the stomach

 

Modern medicine is seen as the solution to every single problem with our bodies. What most people do not realize is that some medicines have side effects too. Too much of anything is not good and this is true for medicines as well.

So you went to the dentist and they prescribed medication for your dental problems.  Now, your tummy seems to be jumping up and down and roiling inside you, making you feel extremely uncomfortable. Do not panic, the tablets are not poison, you might be suffering from some common side effects.

What could it be?

Dentists are wonderful, nice people who look after our teeth even when we don’t. Often, we have ignored the problems in our teeth for so long that serious intervention is necessary. From nerve damage to damage to teeth enamel to root canal to tooth extraction, medication becomes necessary to control the infection and pain.

Your dentist will prescribe tablets based on the severity of your pain. They might give you medication before any treatment to help you control the pain. This might be to help you tide over until the cause of your pain can be determined. Sometimes, build-up of bacteria or a wound in your mouth can cause an infection. This warrants a dose of antibiotics. Even an infection in your gums is a cause for concern and a reason for antibiotics. Post-treatment painkillers and antibiotics might be needed as well, depending on whether you had a tooth extraction, root canal procedure, gum surgery, teeth implants, and even fillings in your teeth.

The effects

Often, antibiotics or painkillers can cause a burning sensation in the stomach. This could be due to many reasons.

  • Your body might not be responding well to this medication
  • The dosage of the medication might be too high
  • You might feel nauseous as well
  • The feeling of a full stomach, even when you have not eaten or feeling full after eating a little food are common effects of taking heavy medication.

Painkillers are known to affect the lining of your stomach, while antibiotics sometimes target the good bacteria along with the bad bacteria.

As soon as you experience these effects, it might be time to give your dentist a call or visit the dental clinic as soon as possible. 

Going to the doctor

If the burning sensation started after your dentist has prescribed tablets, consult your dentist immediately. It is important to go to your dentist as soon as possible because the burning sensation in your stomach can lead to other major problems. This can include difficulty in eating, increase in acid content in your mouth, and an overall feeling of uneasiness that will hamper the simplest daily activities.

Your dentist might recommend continuing the medication but with foods that help settle your stomach, which could include probiotic drinks and foods, such as yogurt.

#DentalHealth #dentistry #Dentoxpert #tablets #medications #painkillers #antibiotics

Last updated on 22 May, 2018.

 Ask a doctor  Look for a doctor near you